Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 197, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 31, 2021, 3:28 PM CDT for 5 counties in Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 3:28 PM CDT (20:28 UTC)
- Expired
- May 31, 2021, 4:30 PM CDT
- In force
- 62 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bosque County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Somervell County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 82 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 2:54 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
939
WUUS54 KFWD 312028
SVRFWD
TXC035-143-193-221-425-312130-
/O.NEW.KFWD.SV.W.0197.210531T2028Z-210531T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
328 PM CDT Mon May 31 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Somervell County in north central Texas...
Northeastern Hamilton County in central Texas...
Erath County in north central Texas...
Northwestern Bosque County in central Texas...
Hood County in north central Texas...
* Until 430 PM CDT.
* At 326 PM CDT, severe thunderstorms were located along a line
extending from 9 miles west of Lipan to near Stephenville to near
Dublin, moving east at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stephenville, Granbury, Dublin, Pecan Plantation, Glen Rose, Hico,
Lipan, Iredell, Dinosaur Valley State Park, Morgan Mill, Oak Trail
Shores, Walnut Springs and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3222 9826 3251 9824 3251 9807 3256 9806
3255 9762 3220 9761 3205 9763 3185 9780
3192 9821 3198 9825 3194 9833 3201 9837
TIME...MOT...LOC 2026Z 283DEG 26KT 3249 9819 3218 9815 3200 9829
HAIL...0.75IN
WIND...60MPH
$$
121 follow-up statement
071
WWUS54 KFWD 312101
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
401 PM CDT Mon May 31 2021
TXC035-143-193-221-425-312130-
/O.CON.KFWD.SV.W.0197.000000T0000Z-210531T2130Z/
Somervell TX-Hamilton TX-Erath TX-Bosque TX-Hood TX-
401 PM CDT Mon May 31 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR SOMERVELL...NORTHEASTERN HAMILTON...EASTERN ERATH...NORTHWESTERN
BOSQUE AND HOOD COUNTIES...
At 400 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Granbury to Hico, moving east at
20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Granbury, Pecan Plantation, Glen Rose, Hico, Lipan, Iredell, Dinosaur
Valley State Park, Oak Trail Shores, Walnut Springs and Tolar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
Heavy rainfall is occurring with these storms, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3251 9807 3256 9806 3255 9762 3220 9761
3205 9763 3185 9780 3192 9821 3220 9811
TIME...MOT...LOC 2100Z 273DEG 19KT 3239 9790 3198 9802
HAIL...0.75IN
WIND...60MPH
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:03 PM CDT, 25 minutes earlier.
Area forecast discussion, May 31, 3:03 PM CDT, 25 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 303 PM CDT Mon May 31 2021 ...New Long Term... .SHORT TERM... /Issued 137 PM CDT Mon May 31 2021/ /Through Tuesday/ After an early round of showers and storms containing isolated pockets of very heavy rainfall this past morning, the next in line of mid level impulses is now moving east across West TX (and SW OK) toward the forecast area. The aforementioned morning clouds and storms have made forecasting high temperatures and PoPs quite problematic, as environmental conditions are slowly expected to recover across North Texas this afternoon and evening with S or SE winds 5 to 15 mph with highs ranging from the lower 70s northwest and immediate Red River Valley, to between 75 and 80 degrees along the I-20 (and I-30 in the East) corridors. Central TX saw little in the way of impacts from morning convection and will remain the warmest and most unstable, especially those areas along and west of Highway 6. These areas will see highs pushing into the lower-middle 80s with MLCAPE values between 1000-1500 J/KG, which lessens as you move further north and east. Meanwhile, deep layer, westerly bulk shear on the order of 35-40 knots is expected to combine with this instability and approaching lift for scattered to numerous showers and thunderstorms by tonight. A band of strong thunderstorms containing locally heavy rainfall will continue to move east-southeast across the area, especially impacting areas south of Highway 380. Due to previous rainfall and the potential for run off, areas along and north of I-20 and generally west of US-75 will remain in a Flash Flood Watch through 7 AM CDT Tuesday morning. As this semi-linear complex of showers and storms approaches the more unstable airmass that's recharging west of I-35 and especially along/south of I-20, I would expect a few severe storms containing damaging winds to be realized with a few clusters and bowing structures. I don't expect the hail threat to be too egregious, as lapse rates aloft aren't overly steep after some convective interruption this morning and initial subsidence behind the morning mid level disturbance. Still, hail up to quarter, or possibly half dollar size will be possible with values between 6.5-7 deg C/km. In addition, I can't rule out a brief spin up tornado or two considering the expected differential heating combining with fairly strong S/SW, 0-1km flow between 20 and 30 knots and old outflow boundaries around. By late evening and into the overnight hours, look for an linear MCS (or possible QLCS) to evolve across Central TX, before weakening before daybreak Tuesday with a lessening threat for strong to severe storms. Low level wind fields will be veering and weakening, along with the MCS entering a more unfavorable early morning environment off our S/SE CWA boundary. Lows should be mostly in the 60s, though a few readings in the lower 70s may remain across the mid-lower Brazos and Trinity River Valley where convection and outflows likely won't be realized until around sunrise. I do expect more rural areas from DFW to the Red River Valley and out west to see enough radiational effects to produce some patchy fog. Otherwise, Tuesday should be a relatively more quiet day with regard to convection, as mass subsidence takes hold with a subtle cold front dropping south through the area. Highs should range from the mid 70s to lower 80s, so don't expect much of a cool down. 05/ && .LONG TERM... /NEW/ /Tuesday night through next Monday/ The main story of the extended portion of the forecast continues to be the daily precipitation chances across North and Central TX through the next weekend. The combination of the rain and clouds will keep the temperatures below average with highs in the upper 70s to mid 80s and lows generally in the mid/upper 60s to near 70 degrees. The highest precipitation chances will slowly shift to East and Central TX Tuesday night into Wednesday as the weak cold front settle over this area. For the rest of us, expect spotty showers and storms with a coverage between 20-30% throughout the day on Wednesday. There's a chance that our region remains precipitation- free during the day due to some subsidence in the wake of the front. A couple of disturbances will travel across our region late week and into the weekend, as the upper level trough continues its way to the east and another mid-level low pressure settle over the southwest CONUS and northern Mexico. This will keep PoPs in the forecast through his weekend, with best chances across Central TX. At this time, flooding rainfall will be the main concerns throughout the week with heavy rain possible each day. However, we can't rule out some brief gusty winds with some of the stronger storms. Flash flooding issues will likely increase each across those locations that see multiple rounds of heavy rain throughout the next several days. Sanchez && .AVIATION... /Issued 137 PM CDT Mon May 31 2021/ /18z TAFs/ Similar to the past few weeks, challenges continue to be timing of showers and storms and cig trends/wind directions with storm outflows, etc. After a round of morning RA/SHRA and isolated TS, another shortwave disturbance to the west of the D10 and Waco Regional Airport continues to generate a line(band) of new TSRA development our near KABI/KBKD/and KGZN, or to the west of US-281 and the KMWL area. Convective washout has resulted in cigs varying from IFR to VFR across the D10, as well as Waco Regional. The approaching mid level disturbance and associated diurnal TSRA containing +RA will continue to move east toward the D10 airports by/after 21z. Highest impacts from TS are generally expected to be in a window between 22z-04z, before subsidence settles in. I will advertise prevailing high MVFR/low VFR cigs through that time, with a TEMPO TSRA and low MVFR cigs, with heavier rainfall dropping vsbys down into the IFR category. The main impacts will be westbound air traffic, with especially the Glen Rose cornerpost being impacted. The Bowie cornerpost could see some impacts as well through this evening, but confidence is lower. The problem lies with the CAMs and other short-term high-res guidance struggling on overall convective evolution. Winds should prevail from S-SE around 10 knots or less, but with variable gusts 20 to 40 knots in/near storms. By 06z Tuesday and beyond, subsidence in behind our late day system should take hold with VCSH still possible into the pre-dawn hours, but overall a lowering of cigs into IFR/low MVFR category. More significant VSBY drops should remain to the W/NW of the airports, but will need to be watched closely through tonight. The prevailing S/SE winds 10 knots or less "should" veer W/WSW in behind the expected linear MCS that evolves this evening across the region. Cigs and vsbys are expected to prevail within the MVFR category by mid-morning Tuesday and beyond. 05/ && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 80 64 83 66 / 90 60 30 30 20 Waco 69 82 65 80 65 / 70 70 50 60 30 Paris 67 78 62 79 62 / 90 90 40 30 20 Denton 66 79 60 81 62 / 90 50 30 30 20 McKinney 67 80 61 81 63 / 90 70 30 30 20 Dallas 68 81 65 83 67 / 90 60 40 40 20 Terrell 68 81 63 81 64 / 80 80 40 40 30 Corsicana 69 81 66 81 66 / 60 70 50 50 30 Temple 69 83 65 80 65 / 50 60 50 60 30 Mineral Wells 65 76 59 81 63 / 100 40 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Tuesday morning for TXZ091>094-100>104- 115>120-129>134-141. &&
Hazardous weather outlook, May 31, 12:18 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Fort Worth TX 1218 PM CDT Mon May 31 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1218 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Scattered to numerous thunderstorms are expected late this afternoon and through tonight. A few strong to severe storms containing hail and strong winds are possible, especially along and south of Interstate 20 where where warmer temperatures and higher instability will exist. Any additional heavy rainfall may lead to a few instances of flash flooding across portions of North Texas, especially by tonight where a Flash Flood Watch is in effect through early Tuesday morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A few strong to marginally severe storms will be possible east of I- 35 Tuesday afternoon, with mainly a strong to damaging wind threat. Storm chances will continue through the rest of the week. Any heavy rain may lead to flooding. .SPOTTER INFORMATION STATEMENT... Very limited spotter activation may be needed late today and this evening across Central Texas. Also, any reports of flooding or flash flooding are greatly appreciated.
In the hours before
Local storm report, May 31, 2:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 PM FLASH FLOOD 1 E BRECKENRIDGE 32.76N 98.89W
05/31/2021 STEPHENS TX PUBLIC
STREET/ROAD FLOODING ALONG HIGHWAY 180 NEAR
BRECKENRIDGE.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:05 AM CDT | Flash Flood Watch | FWD | Collin, Comanche, Cooke, Dallas, Denton, Eastland and 16 more | 28 hr |
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Denton | 48 hr |
| May 31, 8:21 AM CDT | River Flood Warning | FWD | Dallas, Denton | 39 hr |
| May 31, 8:24 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 16 days |
| May 31, 8:42 AM CDT | Areal Flood Advisory | FWD | Eastland, Stephens | 3 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt | 64 hr |
| May 31, 8:57 AM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 53 hr |
| May 31, 9:42 AM CDT | Areal Flood Advisory | FWD | Palo Pinto, Parker | 3 hr |
| May 31, 1:15 PM CDT | Areal Flood Advisory | FWD | Stephens | 6 hr |
| May 31, 1:23 PM CDT | Flash Flood Warning | FWD | Stephens | 9 hr |
| May 31, 2:06 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 39 min |
| May 31, 2:18 PM CDT | Areal Flood Advisory | FWD | Eastland | 6 hr |
| May 31, 2:27 PM CDT | Areal Flood Advisory | FWD | Palo Pinto | 6 hr |
| May 31, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland, Erath, Palo Pinto, Stephens | 60 min |
| May 31, 3:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath | 26 min |
| May 31, 3:19 PM CDT | Flash Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 4:01 PM CDT | Areal Flood Advisory | FWD | Comanche, Erath | 3 hr |
| May 31, 4:25 PM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill, Hood, Johnson, Somervell | 65 min |
| May 31, 4:39 PM CDT | Areal Flood Advisory | FWD | Denton, Parker, Tarrant, Wise | 6 hr |
| May 31, 4:54 PM CDT | Flash Flood Warning | FWD | Parker, Tarrant | 6 hr |
| May 31, 5:11 PM CDT | River Flood Warning | FWD | Stephens | 38 hr |
| May 31, 5:15 PM CDT | River Flood Warning | FWD | Coryell | 15 hr |
| May 31, 5:21 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 39 min |
| May 31, 5:24 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Somervell, Tarrant | 3 hr |
| May 31, 5:54 PM CDT | River Flood Warning | FWD | Parker | 35 hr |
| May 31, 6:01 PM CDT | Special Weather Statement | FWD | Navarro | 59 min |
| May 31, 6:04 PM CDT | Areal Flood Advisory | FWD | Collin, Dallas, Grayson | 3 hr |
| May 31, 6:28 PM CDT | Areal Flood Warning | FWD | Eastland, Palo Pinto, Stephens | 3 hr |
| May 31, 6:53 PM CDT | Flash Flood Warning | FWD | Dallas, Tarrant | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.